Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 81, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 25, 2024, 7:14 PM EST for Cobb County, Paulding County, Georgia. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2024, 7:14 PM EST (00:14 UTC)
- Expired
- Jan 26, 2024, 11:33 AM EST
- In force
- 16 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cobb County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sweetwater Creek at Brownsville Road near Powder Springs (PDSG1). The gauge peaked at 13.74 ft at Jan 26, 2024, 2:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336840, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
519
WGUS42 KFFC 260014
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
714 PM EST Thu Jan 25 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Sweetwater Creek at Brownsville at Powder Springs affecting Cobb
and Paulding Counties.
For the Sweetwater Creek...including Powder Springs, Powder Springs,
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below
Austell...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Friday morning at 715 AM EST.
&&
GAC067-223-261215-
/O.NEW.KFFC.FL.W.0081.240126T0014Z-000000T0000Z/
/PDSG1.1.ER.240125T2345Z.240125T2345Z.000000T0000Z.NO/
714 PM EST Thu Jan 25 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Sweetwater Creek at Brownsville at Powder Springs.
* WHEN...From this evening until further notice.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding will
occur in the woodlands...fields and pastures of the natural flood
plain upstream and downstream from the gage at Brownsville Road.
* ADDITIONAL DETAILS...
- At 6:45 PM EST Thursday the stage was 13 feet and rising.
- Forecast...No forecast is available for this location.
- Flood stage is 13 feet.
&&
LAT...LON 3375 8490 3381 8490 3385 8474 3385 8470
3379 8469
$$4 follow-up statements
175
WGUS82 KFFC 260302
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1002 PM EST Thu Jan 25 2024
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek at Brownsville at Powder Springs affecting Cobb
and Paulding Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Friday morning at 1015 AM EST.
&&
GAC067-223-261515-
/O.CON.KFFC.FL.W.0081.000000T0000Z-000000T0000Z/
/PDSG1.1.ER.240125T2345Z.240126T0245Z.000000T0000Z.NO/
1002 PM EST Thu Jan 25 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Sweetwater Creek at Brownsville at Powder Springs.
* WHEN...Until further notice.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding will
occur in the woodlands...fields and pastures of the natural flood
plain upstream and downstream from the gage at Brownsville Road.
* ADDITIONAL DETAILS...
- At 9:45 PM EST Thursday the stage was 13.5 feet and rising.
- Forecast...No forecast is available for this location.
- Flood stage is 13 feet.
&&
LAT...LON 3375 8490 3381 8490 3385 8474 3385 8470
3379 8469
$$051
WGUS82 KFFC 260803
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
303 AM EST Fri Jan 26 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties.
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek at Brownsville at Powder Springs affecting Cobb
and Paulding Counties.
For the Sweetwater Creek...including Powder Springs, Powder Springs,
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below
Austell...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 315 PM EST.
&&
GAC067-097-262015-
/O.EXT.KFFC.FL.W.0075.240126T0803Z-240127T1536Z/
/AUSG1.1.ER.240126T0556Z.240126T1800Z.240127T0936Z.NO/
303 AM EST Fri Jan 26 2024
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING TO LATE
TOMORROW MORNING...
* WHAT...Minor flooding will continue.
* WHERE...Sweetwater Creek near Austell.
* WHEN...From early this morning to late tomorrow morning.
* IMPACTS...At 10 feet, Flood Stage is reached. Minor flooding
occurs in the woodlands and fields upstream and downstream from
the gage near the Interstate 20 bridge. Portions of a paintball
playing field just downstream of the bridge begin to flood.
Athletic fields in the Woodrow Wilson Park on Mount Vernon Road
begin to flood due to water backing up in ditches.
* ADDITIONAL DETAILS...
- At 2:45 AM EST Friday the stage was 10.4 feet and rising.
- Forecast...The river will rise to 10.6 feet this evening. It
will fall below flood stage late tonight to 6.8 feet Sunday
morning. Additional rises are possible due to the rainfall
through Saturday, but the river is expected to remain below
flood stage through Tuesday.
- Flood stage is 10 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$
GAC067-223-262015-
/O.CON.KFFC.FL.W.0081.000000T0000Z-000000T0000Z/
/PDSG1.1.ER.240125T2345Z.240126T0645Z.000000T0000Z.NO/
303 AM EST Fri Jan 26 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Sweetwater Creek at Brownsville at Powder Springs.
* WHEN...Until further notice.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding will
occur in the woodlands...fields and pastures of the natural flood
plain upstream and downstream from the gage at Brownsville Road.
* ADDITIONAL DETAILS...
- At 1:45 AM EST Friday the stage was 13.7 feet and falling.
- Forecast...No forecast is available for this location.
- Flood stage is 13 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3375 8490 3381 8490 3385 8474 3385 8470
3379 8469
$$747
WGUS82 KFFC 261455
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
955 AM EST Fri Jan 26 2024
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek at Brownsville at Powder Springs affecting
Paulding and Cobb Counties.
For the Sweetwater Creek...including Powder Springs, Powder Springs,
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below
Austell...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 1015 PM EST.
&&
GAC067-223-270315-
/O.CON.KFFC.FL.W.0081.000000T0000Z-000000T0000Z/
/PDSG1.1.ER.240125T2345Z.240126T0645Z.000000T0000Z.NO/
955 AM EST Fri Jan 26 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Sweetwater Creek at Brownsville at Powder Springs.
* WHEN...Until further notice.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding will
occur in the woodlands...fields and pastures of the natural flood
plain upstream and downstream from the gage at Brownsville Road.
* ADDITIONAL DETAILS...
- At 8:45 AM EST Friday the stage was 13.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 13 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3375 8490 3381 8490 3385 8474 3385 8470
3379 8469
$$577
WGUS82 KFFC 261633
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1133 AM EST Fri Jan 26 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Sweetwater Creek at Brownsville at Powder Springs affecting
Paulding and Cobb Counties.
GAC067-223-261745-
/O.CAN.KFFC.FL.W.0081.000000T0000Z-240126T1633Z/
/PDSG1.1.ER.240125T2345Z.240126T0645Z.240126T1520Z.NO/
1133 AM EST Fri Jan 26 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Sweetwater Creek at Brownsville at Powder Springs.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Friday the stage was 12.9 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3375 8490 3381 8490 3385 8474 3385 8470
3379 8469
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:51 PM EST, 23 minutes earlier.
Area forecast discussion, Jan 25, 6:51 PM EST, 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 651 PM EST Thu Jan 25 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Friday night) Issued at 229 PM EST Thu Jan 25 2024 Key Messages: - Scattered thunderstorms through tonight, mainly NW of I-85. - Isolated to scattered thunderstorms on Friday, with the best chance S of a Columbus to Macon line. - Short term period will be a relative lull in widespread heavy rainfall, but thunderstorms will have the potential to produce locally heavy rain, especially if storms train over the same area. The wedge appears to be gone, with widespread dew points in the 60s across most of the area except in the mountains. Early afternoon temperatures range from near 60s in the NE mountains to around 80 in the extreme SE portion of the County Warning Area. An upper ridge continues over the Bahamas, with a very broad trough over the W and Central U.S. This has left the area in deep, moist SW flow, with precipitable water values over 2 standard deviations above normal. Earlier this morning, a roughly 20-40 mile wide swath of 1.5-3" of rainfall (training echoes) set up along a Greenville to Athens line. These antecedent conditions, along with expected scattered showers and thunderstorms through Friday and a more expansive heavy rain area forecast for Saturday, necessitated an expansion of the existing Flood Watch earlier today. The one saving grace is a relative lull in the widespread rain until Saturday. However, any heavy shower or thunderstorm will be capable of producing locally heavy rainfall, particularly where activity trains over the same areas for longer durations. The best chances of storms appear to be NW of I-85 through this evening, where strong storms may move into the area from AL. The atmosphere in this area appears to be capable of supporting the activity, with MUCAPEs of 500-1000 J/Kg (locally higher) and effective bulk shear of 35-45 knots. Additionally, the best chance of thunder on Friday appears to be S of a Columbus to Macon line, although there will be enough instability to support isolated activity elsewhere. Temperatures will be quite warm, with lows tonight mostly in the 60s and highs on Friday in the 60s and 70s. /SEC && .LONG TERM... (Saturday morning through next Wednesday) Issued at 229 PM EST Thu Jan 25 2024 Moving into the extended timeframe on Saturday, our multi-day barrage of precipitation will begin to gradually taper off. The main driver will be the northeastward track of a well-stacked mid-level trough and accompanying surface low, allowing a true cold-frontal passage to shut off our seemingly continuously replenishing southwesterly flow (moisture plume) aloft. As a result, expect a final round of precipitation during the day and into the late afternoon Saturday as the front swings through. Rainfall may be heavy at times, especially for areas along and north of I-20, where an additional 1-2" of rain (with locally higher amounts) is possible over a period of just a few hours. The (current) Flood Watch runs through 7PM Saturday. On top of that, WPC has added a new Slight Risk of Excessive Rainfall area for the majority of north Georgia in their latest update to the Day 3 ERO. In general, despite a lull in precipitation on Friday, flooding concerns are likely to be reinvigorated on Saturday. It bears mentioning that chances for strong to severe storms are also higher on Saturday than in previous days thanks to close proximity to the parent low and stronger frontal forcing. More detail will be provided tomorrow as this event moves into range of HiRes guidance, but a 30-40kt jet at 850mb even briefly overlapping with meager surface instability (~500 J/kg or less) constitutes a non- trivial severe risk. The SPC currently has a sliver of central Georgia along the Alabama/Georgia border in a Day 3 Slight Risk, primarily for the potential for damaging wind gusts along the leading edge of the resultant line of storms. Further discussion to come. On the backside of the front, dry, northwesterly flow looks to overspread much of the Southeast, sufficient to support negligible precipitation chances through Wednesday and the remainder of the long term. Highs initially on the very unseasonably warm side on Saturday -- in the upper 60s to near 80 for portions of southeast central Georgia (12-19 degrees above average for late January) -- will drop into the 50s to lower 60s on Sunday as the front makes its way southeastward. Under a stagnant airmass, expect highs to warm a degree or two each day until they're back into the 60s to near 70s areawide next Wednesday. Lows will follow a similar trend, initially in the 50s, but dropping back into the 30s post-front. 96 && .AVIATION... (00Z TAFS) Issued at 644 PM EST Thu Jan 25 2024 A line of SHRA/TSRA has just pushed to the east of the ATL metro area and is advancing towards AHN. Linger -SHRA will remain possible over the next couple of hours at ATL. Scattered SHRA/TSRA is furthermore ongoing in central Georgia near CSG/MCN, warranting a TEMPO for TSRA at these sites. Ceilings are anticipated to lower overnight, down to MVFR by 02Z and IFR by 04-05Z. LIFR ceilings will furthermore be possible after 08-09Z and through much of the morning hours. Patchy fog is furthermore anticipated to restrict visibilities to 2-3 SM after midnight across the majority of the area. Another round of precipitation is anticipated starting in the mid morning hours on Friday. Winds will primarily be SW at 5-10 kts through the period, although they could back to SSE for a couple of hours between 00-02Z this evening. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 63 70 58 68 / 60 80 60 90 Atlanta 63 68 59 67 / 60 80 70 100 Blairsville 57 65 53 62 / 70 60 60 100 Cartersville 60 68 57 67 / 80 80 70 100 Columbus 64 72 61 72 / 80 90 70 90 Gainesville 61 67 57 65 / 60 80 70 100 Macon 64 73 60 75 / 40 90 60 70 Rome 59 67 55 67 / 80 60 70 100 Peachtree City 62 70 59 68 / 70 90 70 90 Vidalia 65 78 62 80 / 40 70 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday evening for GAZ001>009-011>016- 019>025-027-030>037-041>049-052>059-066>070-078-079. && SHORT TERM...SEC LONG TERM....96 AVIATION...King
Hazardous weather outlook, Jan 25, 2:31 PM EST, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 231 PM EST Thu Jan 25 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 231 PM EST Thu Jan 25 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and isolated embedded thunderstorms are expected to continue into the evening. Some storms along the Alabama/Georgia border may become strong to marginally severe and capable of producing gusty to damaging winds. Precipitation will be widespread and heavy at times across the area with some areal and river flooding expected. A Flood Watch is in effect through 7PM Saturday, and a Slight (2/4) Risk for Excessive Rainfall is in effect for the northwestern two-thirds of the forecast area, roughly along and north of a line extending from Columbus to Athens. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Periods of heavy rainfall and isolated to scattered thunderstorms will continue through Saturday. A Slight (2/5) Risk for severe thunderstorms is in effect for portions of southwest central Georgia near the state line on Saturday, and much of north Georgia is under a Slight (2/4) Risk for Excessive Rainfall. Isolated damaging wind gusts are possible along the leading edge of a broken line of storms. Rainfall totals of 2 to 4.5 inches are forecasted across much of north and central Georgia with localized higher amounts possible. This could result in further flooding of rivers, creeks, and streams, as well as other low-lying or flood- prone areas. The Flood Watch expires at 7 PM on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 25, 6:16 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
616 PM EST Thu Jan 25 2024
GAZ056-058-068>071-252345-
Butts GA-Lamar GA-Monroe GA-Upson GA-Spalding GA-Pike GA-
616 PM EST Thu Jan 25 2024
...Strong thunderstorms will impact portions of Spalding, eastern
Pike, northwestern Monroe, northwestern Upson, southwestern Butts and
Lamar Counties through 645 PM EST
...
At 616 PM EST, a line of strong thunderstorms was along a line
extending from Zetella to Zebulon to near Atwater, and moving east at
45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Griffin, Barnesville, Jackson, Zebulon, Flovilla, Milner,
Jenkinsburg, Williamson, Orchard Hill, Meansville, Aldora, East
Griffin, Atwater, Walker Mill, Rover, Blount, Liberty Hill, Collier,
Johnstonville, and Highland Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3310 8438 3326 8445 3326 8443 3328 8442
3332 8414 3330 8413 3330 8407 3332 8407
3331 8406 3332 8405 3334 8391 3317 8390
3301 8401 3295 8447
TIME...MOT...LOC 2316Z 253DEG 37KT 3324 8437 3312 8432 3299 8442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 25, 6:32 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
632 PM EST Thu Jan 25 2024
GAZ048-056>059-260000-
Butts GA-Jasper GA-Spalding GA-Newton GA-Henry GA-
632 PM EST Thu Jan 25 2024
...Strong thunderstorms will impact portions of northeastern
Spalding, southeastern Henry, central Butts, northwestern Jasper and
southern Newton Counties through 700 PM EST
...
At 632 PM EST, a line of strong thunderstorms was along a line
extending from near Kelleytown to Luella, and moving east at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McDonough, Jackson, Locust Grove, Jenkinsburg, Stewart, Blacksville,
Towalaga, Turtle Cove, Ola, Worthville, Starrsville, Luella, North
Alcovy, Fincherville, Stark, and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3352 8413 3356 8375 3330 8384 3329 8425
TIME...MOT...LOC 2332Z 261DEG 28KT 3350 8409 3333 8419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 25, 6:35 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
635 PM EST Thu Jan 25 2024
GAZ092-093-095-104-105-260015-
Macon GA-Schley GA-Dooly GA-Sumter GA-Houston GA-
635 PM EST Thu Jan 25 2024
...Strong thunderstorms will impact portions of southern Macon,
western Dooly, southwestern Houston, southeastern Schley and Sumter
Counties through 715 PM EST
...
At 635 PM EST, a line of strong thunderstorms was along a line
extending from Fountainville to near Americus to near Croxton
Crossroads, and moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Americus, Oglethorpe, Montezuma, Byromville, Leslie, Andersonville,
Lilly, De Soto, Dooling, Desoto, Sumter, Lamar, Whitewater State
Park, Croxton Crossroads, New Era, Huntington, Pennington, Drayton,
Clearview, and Methvins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3189 8436 3192 8438 3193 8440 3194 8440
3207 8427 3232 8419 3243 8378 3218 8386
3191 8406 3192 8434 3187 8434
TIME...MOT...LOC 2335Z 248DEG 19KT 3227 8415 3210 8421 3192 8438
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 25, 6:45 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EST Thu Jan 25 2024
GAZ023>025-034>037-046>049-260030-
Morgan GA-Banks GA-Hall GA-Jackson GA-Walton GA-Rockdale GA-
Barrow GA-Gwinnett GA-Clarke GA-Oconee GA-Newton GA-
645 PM EST Thu Jan 25 2024
...Strong thunderstorms will impact portions of eastern Rockdale,
central Oconee, Barrow, western Morgan, eastern Gwinnett, Banks,
northwestern Clarke, Walton, central Hall, Jackson and Newton
Counties through 730 PM EST
...
At 645 PM EST, a line of strong thunderstorms was along a line
extending from near Gainesville to Oak Hill, and moving east at 35
mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Conyers, Winder, Monroe, Covington, Jefferson, Commerce,
Madison, Watkinsville, Homer, Snellville, Loganville, Braselton,
Auburn, Flowery Branch, Dacula, Social Circle, Oakwood, Lula, and
Grayson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3432 8339 3427 8335 3422 8336 3420 8340
3416 8336 3351 8347 3351 8365 3353 8368
3351 8369 3350 8403 3439 8388 3443 8339
TIME...MOT...LOC 2345Z 266DEG 31KT 3437 8383 3352 8399
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 25, 7:00 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EST Thu Jan 25 2024
GAZ048-049-058>060-071-072-260045-
Butts GA-Morgan GA-Putnam GA-Monroe GA-Jones GA-Jasper GA-Newton GA-
700 PM EST Thu Jan 25 2024
...Strong thunderstorms will impact portions of southwestern Morgan,
western Putnam, northern Monroe, eastern Butts, northwestern Jones,
Jasper and southeastern Newton Counties through 745 PM EST
...
At 700 PM EST, a line of strong thunderstorms was along a line
extending from Starrsville to near Blount, and moving east at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jackson, Monticello, Newborn, Flovilla, Mansfield, Shady Dale,
Stewart, Turtle Cove, Berner, Godfrey, Willard, Central Georgia
Experiment Stn, Calvin, Farrar, Blount, Eudora, Hillsboro, North
Alcovy, McElheneys Crossroads, and Stanfordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3355 8337 3311 8353 3311 8404 3353 8384
TIME...MOT...LOC 0000Z 260DEG 28KT 3354 8379 3315 8398
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 25, 7:10 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EST Thu Jan 25 2024
GAZ083-095-096-105-107-260100-
Dooly GA-Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
710 PM EST Thu Jan 25 2024
...Strong thunderstorms will impact portions of northwestern Pulaski,
southwestern Twiggs, west central Bleckley, northern Dooly and
Houston Counties through 800 PM EST
...
At 710 PM EST, a line of strong thunderstorms was along a line
extending from Moss Oak to near Flint River Wma, and moving northeast
at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Hawkinsville, Unadilla, Byromville, Pinehurst, Lilly, Dooling,
Hayneville, Browndale, Tarversville, Meadowdale, Houston Lake, Elko,
Grove Park, District Path, Ocmulgee Public Fishing Area, Moss Oak,
Kathleen, Sand Bed, and Grovania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3210 8400 3212 8401 3229 8390 3229 8385
3236 8385 3243 8381 3267 8334 3228 8352
3210 8399
TIME...MOT...LOC 0010Z 235DEG 34KT 3241 8380 3217 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 7:00 PM EST | Special Weather Statement | FFC | Jasper | 45 min |
| Jan 25, 7:10 PM EST | Special Weather Statement | FFC | Houston | 50 min |
| Jan 25, 7:41 PM EST | Special Weather Statement | FFC | Morgan | 34 min |
| Jan 25, 10:56 PM EST | River Flood Warning | FFC | Cherokee | 17 hr |
| Jan 26, 6:08 AM EST | River Flood Warning | FFC | Cobb, Douglas | 13 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.